Alert archive / Maine / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Gray, ME

December 28, 2011Coos County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine

NWS Gray, ME issued this wind chill advisory at Dec 28, 2011, 2:54 AM EST for Coos County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine. It took effect at Dec 28, 2011, 9:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2011, 2:54 AM EST (07:54 UTC)
In effect from
Dec 28, 2011, 9:00 PM EST
Expired
Dec 29, 2011, 9:00 AM EST
In force
12 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH

The radar

The Portland,ME radar (KGYX), 118 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2011-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2011-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WWUS41 KGYX 280754
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
254 AM EST WED DEC 28 2011

...STRONG NORTHWEST WINDS WILL USHER IN MUCH COLDER AIR TONIGHT...

.A COLD FRONT WILL MOVE IN FROM THE NORTHWEST THIS AFTERNOON...
BRINGING MUCH COLDER AIR BACK INTO NORTHERN NEW HAMPSHIRE AND
NORTHWEST MAINE. STRONG NORTHWEST WINDS WILL ACCOMPANY THE COLD
AIR. TEMPERATURES WILL FALL BELOW ZERO TONIGHT... WITH WIND CHILL
VALUES OF 20 TO 25 DEGREES BELOW ZERO COMMON BY THURSDAY MORNING.

MEZ007>009-NHZ001-002-281715-
/O.NEW.KGYX.WC.Y.0002.111229T0200Z-111229T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
254 AM EST WED DEC 28 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
THURSDAY. 

* LOCATIONS...NORTHERN NEW HAMPSHIRE AND NORTHWEST MAINE

* TIMING...MUCH COLDER AIR WILL MOVE IN THIS AFTERNOON AND BE
  ACCOMPANIED BY STRONGER WINDS. WIND CHILLS WILL FALL WELL BELOW
  ZERO AFTER MIDNIGHT TONIGHT AND INTO THURSDAY MORNING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...FALLING TO NEAR OR BELOW ZERO BY EARLY THURSDAY
  MORNING.

* WIND CHILL READINGS...20 TO 25 DEGREES BELOW ZERO.

* IMPACTS...VERY LOW WIND CHILLS CAN LEAD TO FROST BITE WITHIN A
  FEW MINUTES. TAKE PRECAUTIONS TO BUNDLE UP WHEN GOING OUTSIDE
  AND BE PREPARED FOR THE EXTREME CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
4 follow-up statements
246 
WWUS41 KGYX 281503
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1003 AM EST WED DEC 28 2011

...STRONG WEST OR NORTHWEST WINDS WILL USHER IN MUCH COLDER AIR
TONIGHT...

.A COLD FRONT WILL MOVE THROUGH TODAY ALLOWING GUSTY WEST OR
NORTHWEST WINDS TO USHER IN MUCH COLDER AIR. TEMPERATURES WILL
FALL DURING THE DAY AND DROP TO BELOW ZERO ACROSS MANY AREAS OF
FAR NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS OF WESTERN MAINE. THE
COMBINATION OF WIND AND COLD WILL CREATE WIND CHILL VALUES OF 20
TO 25 DEGREES BELOW ZERO TONIGHT INTO THURSDAY MORNING.

MEZ007>009-NHZ001-002-290000-
/O.CON.KGYX.WC.Y.0002.111229T0200Z-111229T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
1003 AM EST WED DEC 28 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM EST THURSDAY...

* LOCATIONS...FAR NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS OF
  WESTERN MAINE

* TIMING...MUCH COLDER AIR WILL MOVE IN THIS AFTERNOON AND BE
  ACCOMPANIED BY STRONGER WINDS. WIND CHILLS WILL FALL WELL BELOW
  ZERO TONIGHT INTO THURSDAY MORNING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH.

* TEMPERATURES...5 ABOVE TO 10 BELOW ZERO.

* WIND CHILL READINGS...20 TO 25 DEGREES BELOW ZERO.

* IMPACTS...VERY LOW WIND CHILLS CAN LEAD TO FROST BITE WITHIN A 
  FEW MINUTES. TAKE PRECAUTIONS TO BUNDLE UP WHEN GOING OUTSIDE 
  AND BE PREPARED FOR THE EXTREME CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
948 
WWUS41 KGYX 290109
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
809 PM EST WED DEC 28 2011

...STRONG WEST OR NORTHWEST WINDS WILL USHER IN MUCH COLDER AIR
TONIGHT...

.GUSTY WINDS WILL COMBINE WITH TEMPERATURES DROPPING TO BELOW ZERO
ACROSS PORTIONS OF NORTHERN NEW HAMPSHIRE AND THE WESTERN MOUNTAINS OF
WESTERN MAINE. THE COMBINATION OF WIND AND COLD WILL CREATE WIND
CHILL VALUES OF 20 TO 29 DEGREES BELOW ZERO TONIGHT INTO THURSDAY
MORNING.

MEZ007>009-NHZ001-002-290915-
/O.CON.KGYX.WC.Y.0002.111229T0200Z-111229T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
809 PM EST WED DEC 28 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
THURSDAY...

* LOCATIONS...FAR NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS OF 
  WESTERN MAINE 

* TIMING...WIND CHILLS WILL FALL WELL BELOW ZERO TONIGHT INTO
  THURSDAY MORNING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS OF 30 MPH.

* TEMPERATURES...7 BELOW TO 18 ABOVE ZERO.

* WIND CHILL READINGS...20 TO 29 BELOW ZERO.

* IMPACTS...VERY LOW WIND CHILLS CAN LEAD TO FROST BITE WITHIN A 
  FEW MINUTES. TAKE PRECAUTIONS TO BUNDLE UP WHEN GOING OUTSIDE 
  AND BE PREPARED FOR THE EXTREME CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
020 
WWUS41 KGYX 290809
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
309 AM EST THU DEC 29 2011

...STRONG WEST OR NORTHWEST WINDS WILL USHER IN MUCH COLDER AIR
TONIGHT...

.GUSTY WINDS WILL COMBINE WITH TEMPERATURES DROPPING TO BELOW
ZERO ACROSS PORTIONS OF NORTHERN NEW HAMPSHIRE AND THE WESTERN
MOUNTAINS OF WESTERN MAINE. THE COMBINATION OF WIND AND COLD WILL
CREATE WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO THIS MORNING.

MEZ007>009-NHZ001-002-291400-
/O.CON.KGYX.WC.Y.0002.000000T0000Z-111229T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
309 AM EST THU DEC 29 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* LOCATIONS...FAR NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS OF 
  WESTERN MAINE 

* TIMING...VERY COLD WIND CHILLS WILL CONTINUE THROUGH THIS
  MORNING.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE SINGLE DIGITS ABOVE AND BELOW ZERO.

* WIND CHILL READINGS...20 TO 25 DEGREES BELOW ZERO.

* IMPACTS...VERY LOW WIND CHILLS CAN LEAD TO FROST BITE WITHIN A 
  FEW MINUTES. TAKE PRECAUTIONS TO BUNDLE UP WHEN GOING OUTSIDE 
  AND BE PREPARED FOR THE EXTREME CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
016 
WWUS41 KGYX 291409
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
909 AM EST THU DEC 29 2011

...THE WIND CHILL ADVISORY HAS EXPIRED AT 9 AM...

.COLD TEMPERATURES AND GUSTY WEST NORTHWEST WINDS CONTINUE THROUGH
TODAY BUT CRITICALLY COLD WIND CHILLS OF MINUS 20 OR COLDER WILL
EASE UP AS TEMPERATURES SLOWLY RISE THIS MORNING.

MEZ007>009-NHZ001-002-291515-
/O.EXP.KGYX.WC.Y.0002.000000T0000Z-111229T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
909 AM EST THU DEC 29 2011

...WIND CHILL ADVISORY HAS EXPIRED...

COLD TEMPERATURES AND GUSTY WEST NORTHWEST WINDS CONTINUE THROUGH
TODAY BUT CRITICALLY COLD WIND CHILLS OF MINUS 20 OR COLDER WILL
EASE UP AS TEMPERATURES SLOWLY RISE THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Dec 27, 11:41 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Dec 27, 11:41 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1141 PM EST TUE DEC 27 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST THROUGH EASTERN NEW YORK AND INTO
SOUTHERN QUEBEC OVERNIGHT. A STRONG NORTHWEST FLOW WILL SET UP
BEHIND THE DEPARTING LOW ON WEDNESDAY. WEAK HIGH PRESSURE WILL
BUILD IN FROM THE WEST ON THURSDAY. A WARM FRONT WILL APPROACH
FROM THE SOUTHWEST THURSDAY NIGHT AND STALL OVER THE REGION ON
FRIDAY AS SEVERAL WEAK AREAS OF LOW PRESSURE MOVE EAST ALONG IT.
THE LAST AREA OF LOW PRESSURE WILL CROSS SOUTHERN NEW ENGLAND ON
SATURDAY. A WEAK AREA OF HIGH PRESSURE WILL BUILD OVER THE AREA
SATURDAY NIGHT AND WILL SHIFT OFFSHORE ON SUNDAY AS A WARM FRONT
MOVES IN FROM THE SOUTHWEST. LOW PRESSURE WILL MOVE EAST THROUGH
NORTHERN NEW ENGLAND SUNDAY NIGHT AND INTO THE MARITIMES ON
MONDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
UPDATE...MID LEVEL WARM AIR HAS NOW PUSHED TO THE CANADIAN BORDER...
AND THE SURFACE WARM FRONT HAS PUSHED INLAND ACROSS NORTHERN NEW
ENGLAND. STILL SOME AREAS IN THE FOOTHILLS THAT HAVE NOT SEEN THE
SWITCH TO SOUTHEAST WINDS AND DRAMATICALLY WARMING TEMPERATURES YET.
FRYEBURG... PLYMOUTH... AND LEBANON ARE STILL IN THE MID 30S WITH A
LIGHT NORTH WIND. NORTH OF THE MOUNTAINS... THE SOUTHEAST WINDS
ALOFT HAVE A DOWNSLOPING COMPONENT TO PUSH THE COLD SURFACE AIR OUT
SOONER... HELPING WHITEFIELD AND BERLIN CLIMB INTO THE 40S WITH A
GUSTY SOUTHEAST WIND. EXPECT RAIN FROM HERE ON OUT. DRY SLOT ALOFT
IS PUSHING ACROSS THE AREA... LEADING TO A MORE SHOWERY CONVECTIVE
NATURE TO THE RAIN. SURFACE TROUGH AXIS IS MOVING INTO VERMONT AND
MASSACHUSETTS... BRINGING AN END TO THE PRECIPITATION AS IT MOVES
THROUGH. HAVE UPDATED THE POPS AND TEMPERATURE GRIDS TO REFLECT
CURRENT THINKING REGARDING TIMING OF PRECIPITATION AND WARM AIR.

UPDATE...
TEMPERATURES ARE NOW TAKING OFF AND HAVE ADJUSTED THE GRIDS TO
REFLECT A NON-DIURNAL CURVE WITH THE MIN TEMPERATURE FIELD. THIS
RAPID WARMING IN THE COLUMN THIS EVENING HAS ALLOWED THE MIXED
PCPN TO SWITCH OVER TO MAINLY RAIN. THEREFORE...HAVE ALLOWED THE
FREEZING RAIN ADVISORIES TO EXPIRE. HAVE MENTIONED THIS CHANGEOVER
IN THE HWO AND CONTINUED THE POSSIBILITY OF "PATCHY" FREEZING RAIN
IN THE COLDEST OF THE VALLEYS IN THE MOUNTAINS/FOOTHILLS THROUGH
MIDNIGHT.

THE RAPID WARMING HAS ALSO ALLOWED FOR INCREASED MIXING AND HIGHER
WIND GUSTS THIS LAST HOUR. CONVECTIVE LOOKING RADAR IMAGERY TO OUR
SOUTH WILL QUICKLY MOVE NORTHWARD...BRINGING THE WIND GUSTS UP
SIGNIFICANTLY ALONG THE COAST AND THE HIGHER TERRAIN OVER THE NEXT
ONE TO TWO HOURS.

HAVE ALLOWED FOR THE ENDING OF THE WIND ADVISORIES AROUND 10Z. AT
THAT TIME...THE HRRR EXITS THE BEST PRESSURE GRADIENT OUT OF OUR
FORECAST AREA AND EAST OF PENOBSCOT BAY.

THE REST OF THE GRIDS WILL REMAIN RELATIVELY UNCHANGED. HAVE
NUDGED THE WAVE FORECAST UPWARDS BASED ON THE SWAN GFS
WHICH...DYNAMICALLY MAKES MORE SENSE AND ALSO ALLOWS US TO BE MORE
CONSISTENT WITH OUR CURRENT POSTED MWW.

PREV DISC...
SOME ADJUSTMENTS MADE TO THE GRIDS BASED ON CURRENTS CONDITIONS.

HAVE USED A NON-DIURNAL TEMPERATURE CURVE FOR OVERNIGHT LOWS.
ALSO...HAVE UPPED THE POPS FOR THE FIRST HALF OF THE NIGHT AS PCPN
SHIELD CONTINUES TO QUICKLY MOVE NORTH AND EAST ACROSS THE
FORECAST AREA...DESPITE INITIAL DRY CONDITIONS PER VERY DRY 12Z
GYX SOUNDING.  THIS IS ALSO IN GOOD AGREEMENT WITH THE LATEST HRRR
UPDATE THIS HOUR.

THERE MAY CONTINUE TO BE AREAS OF -FZRA EARLY TONIGHT AS BOUNDARY
LAYER TEMPS CONTINUE TO HOVER AROUND FREEZING IN THE NORTHERN
SHELTERED VALLEYS. HAVE ISSUED A FREEZING RAIN ADVISORY UNTIL 10
PM FOR THIS REGION. HAVE ALSO ADDED A CHANCE FOR FREEZING RAIN IN
CENTRAL NH AND THE FOOTHILLS OF MAINE THROUGH THIS EVENING BASED
ON CURRENT AND SHORT TERM FORECAST CONDITIONS.

REST OF GRIDS WILL REMAIN UNCHANGED...HOWEVER...MAY NEED TO TWEAK
WIND GUST GRIDS TO BETTER MATCH CURRENT PRODUCTS.

&&

.SHORT TERM /WEDNESDAY NIGHT/...
COLDER AIR WILL MOVE BACK INTO THE REGION ON WEDNESDAY AS LOW
PRESSURE CONTINUES TO MOVE OFF TO THE NORTHEAST. EXPECT ANY
SHOWERS DOWNWIND OF THE MOUNTAINS TO END DURING THE MORNING HOURS.
IN THE NORTH WILL SEE RAIN SHOWERS CHANGING TO SNOW SHOWERS IN THE
MOUNTAINS WITH SOME MINOR ACCUMULATIONS POSSIBLE. EXPECT STEADY OR
SLOWLY FALLING TEMPERATURES DURING THE DAY WITH MOST AREAS DIPPING
TO THE FREEZING MARK BY LATE AFTERNOON. EXPECT NORTHWEST WINDS TO
INCREASE SIGNIFICANTLY DURING THE AFTERNOON...POSSIBLY REACHING
ADVISORY LEVELS.

WINDY AND VERY COLD WEDNESDAY NIGHT WITH A CONTINUING CHANCE OF
SNOW SHOWERS IN THE MOUNTAINS. ELSEWHERE SKIES WILL GRADUALLY
CLEAR. EXPECT LOWS OF ZERO TO 5 BELOW IN THE NORTH AND IN THE
LOWER TO MID TEENS IN THE SOUTH.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPR LVL CUTOFF OVER THE MARITIMES WITH ASSOCIATED DEEP SFC CYCLONE
WILL SLOWLY LIFT NE ON THURSDAY ALLOWING A MORE UPR LVL ZONAL FLOW
TO SET UP WITH AN EMBEDDED VORTICITY MAX/JET SEGMENT TO MOVE TOWARD
THE NE. THIS BRINGS A WEAK SFC LOW AND LEADING WRM FNT TOWARD NEW
ENGLAND. THESE FEATURES CROSS NEW ENGLAND THURSDAY NGT CREATING
CLOUDS AND SOME -SN. ON FRIDAY A SECOND UPR LVL VORTICITY MAX/JET
SEGMENT IN THE WESTERLY FLOW ALOFT MOVES THRU WITH ANOTHER WEAK SFC
LOW AND ROUND OF SOME -SN.

THIS IS FOLLOWED BY A STRONG UPR LVL SHORT WAVE/VORTICITY MAX ON
SATURDAY. THIS FORMS A SFC LOW ALONG THE MID ATLANTIC COAST THAT
STRENGTHENS AS IT MOVES EAST INTO THE ATLANTIC. THE CURRENT TRACK IS
TOO FAR S TO PROVIDE MUCH IN THE WAY OF PRCP FOR THE FCST AREA...
BUT SOME -SN CAN'T BE RULED OUT...ESPECIALLY IF IT ENDS UP TRACKING
A BIT FURTHER N.

AN UPR LVL RIDGE FOLLOWS THE TROF WITH A SFC RIDGE OF HIGH PRES
CROSSING THE REGION SATURDAY NGT PROVIDING FAIR WX. YET ANOTHER UPR
LVL SHORT WAVE MOVES E INTO THE REGION ON SUNDAY. CURRENT MODEL
FORECASTS SHOW THIS AS A STRONG UPR LVL SYSTEM WHICH BRINGS A SFC
LOW E FROM THE UPR GREAT LAKES TOWARD NRN NEW ENGLAND SUNDAY THEN
CROSSES NRN NEW ENGLAND SUNDAY NGT. THE TRACK OF THIS LOW MAY
BRING IN ENOUGH WARM AIR SO THAT PRCP IS NOT CONFINED TO
SN...THERE COULD BE RA OR EVEN MIXED SN/ICE/RA WITH THIS
EVENT...WITH RA MORE LIKELY ALONG THE COAST AND THE N/MT ZONES
MORE LIKELY TO SEE SN. LOTS OF TIME UNTIL THIS EVENT FOR THE TRACK
AND/OR INTENSITY OF THIS SYSTEM TO CHANGE.

THE LOW INTENSIFIES OVER THE MARITIMES ON MONDAY BRINGING IN MUCH
COLDER CANADIAN AIR ON INCREASING AND VERY GUSTY NW WINDS. -SHSN
PSBL ON MONDAY...ESPECIALLY ACROSS THE N/MT ZONES DUE TO OROGRAPHIC
LIFTING UNDER THE UPR LVL CYCLONIC FLOW. THE COLD BLUSTER WX
CONTINUES MONDAY NGT AND TUESDAY.

GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR THURSDAY
AND THURSDAY NGT. USED GMOS FOR REST OF THE LONG TERM FCST...EXCEPT
USED A BLEND OF GFS AND MEX MOS GUIDANCE FOR MAX AND MIN TEMPS.

&&

.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...MVFR/IFR CEILINGS DEVELOPING THIS EVENING...IMPROVING
TO VFR WEDNESDAY MORNING. VFR WEDNESDAY NIGHT WITH AREAS OF MVFR
CEILINGS AND VSBY IN SNOW SHOWERS IN THE NORTH.

LONG TERM /THURSDAY THROUGH SUNDAY/...MVFR TO MAYBE IFR
CONDITIONS PSBL THURSDAY NGT THRU FRIDAY AS A SERIES OF WEAK
SYSTEMS BRING THE POTENTIAL FOR SOME LGT SN. A STRONGER SYSTEM
BRINGS THE CHC FOR SN AND IFR CONDITIONS ON SATURDAY FOLLOWED BY
ANOTHER STRENGTHENING LOW PRES SYSTEM BRINGING A CHC OF MIXED PRCP
AND IFR CONDITIONS ON SUNDAY.

&&

.MARINE...
SHORT TERM...GALE WARNING THROUGH TONIGHT. RAISED SEAS RELYING
HEAVILY ON THE SWAN GFS MODEL.

LONG TERM /THURSDAY THROUGH SUNDAY/...CD NW FLOW ON THURSDAY MAY
RESULT IN CONTINUED GALE FORCE WINDS... AT LEAST THRU THE MORNING.
THE PRES GRADIENT LETS UP LATER IN THE DAY AS WINDS AND SEAS
SUBSIDE. A SERIES OF WEAK LOW PRES SYSTEMS MOVE THRU THURSDAY NGT
AND FRIDAY BUT CONDITIONS LIKELY TO STAY BELOW SCA LEVELS. LOW
PRES PASSES WELL TO THE S ON SATURDAY SO AGAIN CONDITIONS LIKELY
TO REMAIN BELOW SCA THRESHOLDS. A STRONGER LOW PRES SYSTEM MOVES
IN FOR SUNDAY WHICH MAY PRODUCE SCA WINDS AND SEAS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR MEZ023>028.
NH...WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR NHZ014.
MARINE...GALE WARNING UNTIL 5 AM EST WEDNESDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Dec 27, 10:21 PM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1021 PM EST TUE DEC 27 2011

MEZ007>009-012>014-018>022-NHZ001>010-013-290330-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
1021 PM EST TUE DEC 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023>028-NHZ014-290330-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
1021 PM EST TUE DEC 27 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-290330-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1021 PM EST TUE DEC 27 2011

...GALE WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in Maine, 2011Wind Chill Advisories in New Hampshire, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.